It’s been two weeks.
Two whole weeks anti-depressant (AD) free…
…and it happened entirely by accident.
How I said farewell to Citalopram
If you red this (sporadic) blog, then you’ll know that I’ve been concentrating on my health with significant focus. I’ve given up meat, dairy, eggs and caffeine and for the last week I have been 100% vegan.
I’m getting ready to fast. No food for seven days – just vegetable juice and A LOT of water.
I’ve found fasting has helped me tremendously in the past when I’ve struggled with my depression (in fact I fasted even before I could put a name to my chronic bad mojo).
Anyway… one morning I got up for work and forgot to take my tablet.
When I arrived home that evening, I realised my mistake and set it out to take the next the morning, because I never take my ADs in the evening – they’ve messed up my sleep in the past.
The next morning…
…forgot to take the damn thing!
On the third morning…
…I forgot again!
Eventually I realised i had gone five days without taking my Citalopram and I felt…OK.
Poking at my depression
I’ve always known I would wean myself off ADs but it happened so naturally that the whole thing took me by surprise.
Realising I was drug-free for the first time since Summer 2015 I had to prod and poke my feelings to see if I still existed in the same way.
- “How are you feeling?”
- “Do your emotions feel real?”
- “Is this sadness or depression?”
- “Are you going to be alright?”
Question after question after question ran through my head while I did a self-diagnostic. Eventually, I concluded I was fine: all of my emotions were valid, reasonable and most of all liveable.
I hadn’t become a whole new, singing, dancing, glowing being of ‘happy, happy, joy, joy!’ Instead, I felt normal. I felt fine. I felt happy. Sometimes, I felt down, but there’s a lot going on right now (another story) so considering the circumstance, everything I felt was natural.
So here I am…
Taking absolutely no mediation. And I feel pretty good.
Here’s to the next few months…things are about to get ‘interesting’.